Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 37, NWS Melbourne, FL

November 14, 2018

NWS Melbourne, FL issued this small craft advisory at Nov 14, 2018, 4:13 PM EST. It took effect at Nov 15, 2018, 4:00 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2018, 4:13 PM EST (21:13 UTC)
In effect from
Nov 15, 2018, 4:00 AM EST
Expired
Nov 16, 2018, 4:09 PM EST
In force
36 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

523 
WHUS72 KMLB 142113
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
413 PM EST Wed Nov 14 2018

AMZ570-572-151515-
/O.NEW.KMLB.SC.Y.0037.181115T0900Z-181116T1500Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
413 PM EST Wed Nov 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Thursday to 10 AM
EST Friday. 

* WINDS...South winds 10 to 15 knots veering to north- northwest
  around 15 knots after sunrise Thursday, then increasing to 15 
  to 20 knots Thursday night. 

* WAVES/SEAS...Seas building to 5 to 7 feet overnight. 
 
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-151515-
/O.NEW.KMLB.SC.Y.0037.181115T2100Z-181116T1500Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
413 PM EST Wed Nov 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM EST
FRIDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM Thursday to 10 AM
EST Friday. 

* WINDS...South winds 10 to 15 knots veering to north-northwest
  around 15 knots after sunrise Thursday, then increasing to 15 
  to 20 knots Thursday night. 

* WAVES/SEAS...Seas building to 5 to 7 feet late Thursday
  afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
808 
WHUS72 KMLB 150820
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
320 AM EST Thu Nov 15 2018

AMZ555-152130-
/O.EXB.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
320 AM EST Thu Nov 15 2018

...SMALL CRAFT ADVISORY IN EFFECT for the Gulf Stream FROM 4 PM 
THIS AFTERNOON TO 7 PM EST FRIDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
7 PM EST Friday. 

* WINDS...becoming North Northwest 15 to 20 knots late today
  through Friday.
 
* WAVES/SEAS...Seas building to 6 to 7 feet in the Gulf Stream.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-152130-
/O.EXT.KMLB.SC.Y.0037.181115T0900Z-181117T0000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
320 AM EST Thu Nov 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...South winds around 20 knots this morning veering to
  northwest 15 to 20 knots this afternoon and tonight. 

* WAVES/SEAS...Seas 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-152130-
/O.EXT.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
320 AM EST Thu Nov 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST FRIDAY...

* WINDS...becoming North Northwest 15 to 20 knots late today
  through Friday. 

* WAVES/SEAS...Seas building 7 to 8 feet tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
321 
WHUS72 KMLB 152038
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
338 PM EST Thu Nov 15 2018

AMZ555-575-170000-
/O.CON.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
338 PM EST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST 
FRIDAY...

* WINDS...North to northwest 15 to 20 knots.
 
* WAVES/SEAS...Seas building to 7 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-170000-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
338 PM EST Thu Nov 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WINDS...North to northwest 15 to 20 knots.
 
* WAVES/SEAS...Seas 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
634 
WHUS72 KMLB 160914
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
414 AM EST Fri Nov 16 2018

AMZ555-570-572-575-162130-
/O.CON.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
414 AM EST Fri Nov 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...North winds 15 to 20 knots.

* WAVES/SEAS...Seas 6 to 7 feet mainly over the Gulf stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
869 
WHUS72 KMLB 162109
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
409 PM EST Fri Nov 16 2018

AMZ555-570-572-575-162215-
/O.CAN.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
409 PM EST Fri Nov 16 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has cancelled the Small
Craft Advisory. 

Winds and seas have subsided and will continue to do so tonight 
into Saturday. However, small craft should still exercise caution 
through late tonight, mainly in the offshore waters. 

$$

Rodriguez

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 4:00 PM EST, 13 minutes earlier.

Area forecast discussion, Nov 14, 4:00 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
400 PM EST Wed Nov 14 2018

.DISCUSSION...

Currently/Tonight...
Transitional WX pattern in play as central FL switches from a
convective sea breeze regime to a isentropic rain/cold air advection
pattern. Latest obs and sat pics show the east coast sea breeze
pushing west of the I-95 Corridor by early aftn, and hints of the
west coast breeze dvlpg south of the I-4 Corridor. KMLB radar
showing isold pockets of convection dvlpg along the along the east
coast breeze. KTBW radar quiet over land, but showing a extensive
line of precip that appears to be largely stratiform in nature...a
few embedded shras/tsras noted along the leading edge of an
expansive stratified cloud deck extending from the Bay of Campeche to
the OH River Valley. Low/mid lvl analysis shows a deep cut off low
in the vcnty of the Arklatex driving by a very strong H30-H20 jet
streak extending from the Lwr MS Valley to New England.

Lcl WRF/HRRR models showing a sea breeze collision occurring along
and west of the of the FL Turnpike by sunset, advecting eastward
thru late evng as H100-H70 mean flow veers to S/SW. Aft midnight,
however, these models diminish precip coverage/intensity greatly,
most likely due to the fact that they focus on convective precip.
Latest RAP40 analysis showing strong isentropic lift occurring ahead
of the cloud line, a WX pattern that suppo.FIRE WEATHER...

Fri-Sun...Much drier airmass builds into the area Friday behind the
cold front. Min RH values in the upper 30s to low 40s currently
forecast over the interior for Friday afternoon. A weak onshore flow
will then develop into the weekend, which will gradually modify the
dry airmass in place and keep Min RH above critical values. rts
stratiform precip instead of convective precip.

As the cut off low lifts NE under the influence of the jet, this
area of isentropic lift will combine with a low lvl convergence line
extending from the Yucatan Peninsula acrs central FL to generate
widespread precip over the Space Coast/I-4 Corridor...likely precip
over the Treasure Coast/Lake-O region. GFS model moves a large area
of mid lvl omega lift acrs central FL overnight, but little in the
way of H30-H20 divergence, suggesting that the WX pattern will shift
from convective precip to stratiform precip overnight.

PWat values increasing to 1.75"-2.00", but evenly distributed thru
the column with no distinct saturation lyr. H85-H50 dewpoint
depressions drop to btwn 3-5C, H100-H70 mean RH increasing to 80-
90pct. While precip coverage will be high, total QPF values will be
slow, generally btwn 0.25"-0.50". Sfc/low lvl winds veering to a
light srly flow will combine with thick cloud cover will keep temps
in the M/U60s along and north of I-4 to the L/M70s along the
Space/Treasure Coasts...10-15F abv avg.

Thu/Thu Night... Embedded within deep/strong SW flow, the cut-off
low will lift acrs the TN/OH valleys and into the Great Lake region
thru the day where it will be absorbs by a much larger independent
storm system over Canada. As it does, it will crank a cold front
through much of central FL by daybreak, and into the FL Straits/Nrn
Bahamas by sunset. Precip chances will decrease acrs central FL from
NW to SE...fropa timing suggests slgt chc of light rain over the I-4
Corridor/Space Coast, chc light rain Treasure Coast/Lake-O...QPF blo
0.10.

Tricky temp forecast given the timing of the fropa. Persistent cloud
cover will combine with onset of cold air advection early in the day
to limit temp rise to just a few degrees from the I-4 Corridor/Cape
Canaveral northward...maxes in the U70s/L80s south of I-4 and Cape
Canaveral will be no more than 10F from the morning mins. Cold air
advection beginning in earnest Thu night with clearing skies and
steady NW sfc/low lvl winds. Min temps to drop significantly
overnight...into the L/M40s north of I-4...U40s/L50 interior south
of I-4 to Sebastian Inlet...and M/U50s Treasure Coast.

Fri-Sun....FIRE WEATHER...

Fri-Sun...Much drier airmass builds into the area Friday behind the
cold front. Min RH values in the upper 30s to low 40s currently
forecast over the interior for Friday afternoon. A weak onshore flow
will then develop into the weekend, which will gradually modify the
dry airmass in place and keep Min RH above critical values. Cold
front shifts south of Florida with high pressure over the northern
Gulf coast maintaining a dry and cool northerly flow across the area
into late week. After morning temps in the 40s and 50s, highs will
only reach the mid to upper 60s over much of the area Friday, except
low 70s along the Treasure Coast. Airmass is slowly modified as low
level winds veer onshore into the weekend, but airmass remains quite
dry, keeping rain chances out of the forecast. Temperatures will
drop again into the 40s and low 50s over much of the region Friday
night, and then highs will rise into the 70s this weekend with lows
in the 50s Saturday night.

Mon-Wed...(Modified Previous Discussion)
By Monday, another area of high pressure will move from central U.S.
to the southeast and mid-Atlantic coast, keeping quiet weather
conditions over land and isolated to scattered showers over the
waters through Wednesday. A few of these showers may push onshore
along the coast, but otherwise it will remain mostly dry into early-
mid next week. Temperature wise, highs will generally range from the
mid-upper 70s and lows will range from the 50s to low 60s along
coastal locations south of the Cape.

&&

.AVIATION...Thru 15/18Z.

Sfc Winds: Thru 15/03Z...E/NE 8-12KTS. Btwn 15/03Z-15/06Z...bcmg
S/SE 4-6KTS xcpt KLEE bcmg W/SW 4-6KTS. Btwn 15/07Z-15/10Z...N of
KISM-KMLB bcmg W/NW 4-6KTS xcpt KLEE bcmg NW 7-10KTS...S of KISM-
KMLB bcmg W/SW 3-5KTS. Btwn 15/12-15/15Z...bcmg NW 8-12KTS.

Vsbys/WX/Cigs: Thru 15/04Z...N of KGIF-KEVB lkly MVFR shras/slgt chc
IFR tsras...S of KGIF-KEVB chc MVFR shras/slgt chc IFR tsras. Btwn
15/04Z-15/12Z...N of KMLB-KSEF wdsprd MVFR vsbys in -RA BR/cigs btwn
FL010-020...S of KMLB-KSEF lkly MVFR vsbys in -RA BR/cigs btwn FL020-
030. Btwn 15/12Z-15/15Z...S of KMLB-KSEF chc MVFR vsbys in -RA/cigs
bcmg FL030-050...N of KMLB-KSEF slgt chc MVFR vsbys in -RA/cigs btwn
FL040-060.

&&

.MARINE...
Tonight...East winds shifting to gentle to moderate S/SW breeze
overnight as a cold front pushes thru central FL. Seas 3-4FT and up
to 5FT in the Gulf Stream at sunset...by daybreak building to 4-6FT
north of Sebastian Inlet (up to 7FT in the Gulf Stream), 3-5FT south
of the Inlet. Thru midnight, sct/nmrs shras...slgt chc tsras. Aft
midnight, widespread light rain north of Sebastian Inlet, light rain
likely to the south.

Thu-Thu night...Poor to hazardous boating conds as winds veer to a
gentle to moderate NW breeze thru the day, moderate to fresh
overnight as a post frontal surge of cold air works its way into the
region. Seas building to 5-6FT nearshore and 6-7FT offshore.
Decreasing light rain from NW to SE.

Fri-Mon...Northerly winds around 15 knots Friday will maintain poor
to hazardous boating conditions with rough seas up to 6 feet,
potentially up to 7 feet over the Gulf Stream. Winds then weaken and
veer to onshore through the weekend, with seas falling to 2-4 feet.

Developing weak low to the northeast will produce another northerly
surge into early next week, with winds potentially increasing to 15-
20 knots and seas up to 5-6 feet.

&&

.FIRE WEATHER...
Fri-Sun...Much drier airmass builds into the area Friday behind the
cold front. Min RH values in the upper 30s to low 40s currently
forecast over the interior for Friday afternoon. A weak onshore flow
will then develop into the weekend, which will gradually modify the
dry airmass in place and keep Min RH above critical values.

&&

.CLIMATE...
Record Highs for Today, November 14th:

DAB  86 2008
MCO  88 2008
SFB  88 2008
MLB  87 1970
VRB  85 2008
FPR  88 1970

Vero Beach has the best chance to set a new record high today.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  72  43  64 /  60  30  10   0
MCO  69  76  49  66 /  50  30  10   0
MLB  71  79  48  69 /  40  30  10  10
VRB  70  82  53  69 /  40  40  20  10
LEE  66  70  45  66 /  60  30   0   0
SFB  68  73  46  66 /  50  30  10   0
ORL  69  75  49  67 /  50  30  10   0
FPR  70  82  54  70 /  40  40  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Short Term/Aviation...Bragaw
Long Term/Impact WX...Weitlich
Hazardous weather outlook, Nov 14, 11:09 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1109 AM EST Wed Nov 14 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1109 AM EST Wed Nov 14 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated showers and storms will be possible along the coast
through early this afternoon with the developing east coast sea
breeze. However, the greatest potential for showers and storms
will be across the interior, especially along and northwest of
the Interstate 4 corridor from late this afternoon into tonight.
The primary threat will be dangerous cloud to ground lightning
along with locally heavy rain and gusty winds up to 40 mph. Storm
motion will be toward the north to northeast at 20 to 30 mph.

.RIP CURRENT IMPACT...
Weather and ocean conditions will combine to produce a Moderate
Risk of rip currents at the beaches of east central Florida
today. Check with your local beach patrol for more information
about ocean hazards. Always swim near a lifeguard and never swim
alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms should develop this afternoon along the inland
moving sea breeze with most activity remaining just inland from
the coast. Storm coverage should increase late this afternoon
into tonight along and northwest of the Interstate 4 corridor
ahead of a cold front. These storms will primarily impact the
larger inland lakes after 4 pm and may push offshore north of the
Cape after sunset. Gusty winds near 35 knots will be possible in a
few storms. Storm motion will be toward the north to northeast at
20 to 25 knots.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A strong cold front will push across the area Thursday morning and
produce poor to hazardous boating conditions into the weekend,
especially in the Gulf Stream.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Kelly/Weitlich

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.